MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. BALLOON

OLYMPUS MEDICAL SYSTEMS CORP. BALLOON
Model Number MAJ-1351
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation as the device was discarded by the user facility staff following the procedure.Based on similar reported events, the most likely cause of the reported event is user handling.The ifu states: "as a preventive measure, the instruction manual provides warning and cautions that states: never tie the elastic opening of both sides of the balloon with a thread.This may cause the balloon to rupture or detach from the distal end of the endoscope when inflating it, and could result in patient injury.Never withdraw the endoscope while the balloon is still inflated.Otherwise, the balloon may burst or detach from the distal end of the endoscope.Always lubricate the balloon before insertion.Otherwise, the balloon could rupture or come off.This could result in patient injury." if additional information becomes available, this report will be supplemented accordingly.
 
Event or Problem Description
It was reported by the user facility that the balloon slipped off the scope at some time during the procedure, or when the scope was placed back on the table after the procedure was completed.Customer performed a chest x-ray and bronchoscopy post-procedure and confirmed that the balloon was not left in the patient.There is no patient injury or adverse outcome reported.

Brand Name
BALLOON
Common Device Name
BALLOON
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key8928621
Report Number8010047-2019-03026
Device Sequence Number18899259
Product Code PSV
UDI-Device Identifier04953170175619
UDI-Public04953170175619
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K042140
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-1351
Device Lot Number91K
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2019
Initial Report FDA Received Date08/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1